What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 10, 5:35 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 10, 5:35 AM CST, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
635 AM CDT Mon Aug 10 2020
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 210 AM CDT Mon Aug 10 2020
A surface cold front is currently draped across the area starting
from northeast Colorado extending northeastward to to just east
of Minneapolis, Minnesota. A nocturnal 850mb jet is oriented
parallel to the cold front and becomes westerly as it reaches far
eastern Nebraska/western Iowa.
These two factors are combining to force some modest convection
along NE/SD border, with more convection beginning to sprout up,
extending westward into south-central South Dakota. The
orientation of the low-level jet is providing some convergence
along the front, but since it is oriented parallel to it, that
convergence is not overly strong. Surface CIN values are lowest
just ahead of the front at around 140 J/kg in far northeast
Nebraska and increase along the front as you go southwestward.
Surface based CAPE values associated with the CAPE minimum have
slightly declined to around 3500 J/kg but still allow for strong
convection to occur. The latest runs of the HRRR, ESRL HRRR, and
RAP suggest that a cluster of storms may move eastward along with
the zonal flow aloft, but if robust convection does get going a
strong cold pool may allow for a more southeastward propagation to
occur with the primary hazard being damaging wind gusts.
As the today continues, the cold front is expected to march
southeast and is expected to make its way to northwest Missouri by
00z Tuesday, and will bring cooler temperatures ranging from the
upper 70's in the northwestern CWA to the mid to upper 80's in
the far southeastern corner. Isolated to scattered showers and
storms will be possible as the front passes through the area but
with limited development in the model solutions, limited activity
is expected.
Looking beyond today's forecast, Tuesday is expected to be dry
after any lingering precipitation from the frontal passage exits
the area early in the morning. Highs in the mid to upper 80's are
expected throughout eastern Nebraska as southeasterly surface flow
returns. Global deterministic models are currently hinting at the
possibility of a nocturnal MCS that could begin in western NE/SD
and propagate ESE forming an MCV and bringing overnight and early
morning rain chances to eastern Nebraska. This scenario is also
depicted once again Wednesday evening/Thursday morning with the
main difference being the propagation of the nocturnal MCS, with
the GFS keeping it north of the area and the ECMWF passing it
through southeastern Nebraska.
Beginning Wednesday, mid-level ridging begins building over
southern New Mexico and will slowly begin shifting the mid-level
flow northwesterly. Beyond the Wednesday and Thursday nights'
storm chances, the bulk of any activity is expected to stay more
into Iowa as different shortwave impulses push through the mid-
level flow. High temperatures are expected to stay in the upper
80's to around 90, with no real scorchers expected. Model
solutions begin to diverge Sunday, with the ECMWF depicting a cold
front to pass through the area, while the other global solutions
depict a very limited response in surface temperatures and wind
direction. If this front comes to fruition, we could enjoy
another trip into the lower 80's for highs to start off next week.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 629 AM CDT Mon Aug 10 2020
Some lingering low stratus is beginning to be cleared out by
convective outflow near the NE/SD border, and ceilings are
expected to improve at KOFK within the next hour to VFR. This
convection northwest of KOFK is associated with a cold front and
should stay north of the TAF sites this morning but will likely
kick out some strong wind gusts in KOFK's direction. Looking
through the rest of the day, the cold front will continue marching
southeastward with some gust conditions possible at KLNK and KOFK
with gusts reaching around 21 kts or so. A few spotty showers and
storms will be possible with the front, but they are expected to
stay very sparse, keeping them out of the TAFs for all sites.
Otherwise, VFR conditions are expected through the TAF period
with a slightly gusty afternoon giving way to a rather calm night.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
DISCUSSION...Petersen
AVIATION...Petersen
Hazardous weather outlook, Aug 10, 3:34 AM CST, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
434 AM CDT Mon Aug 10 2020
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-102345-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
434 AM CDT Mon Aug 10 2020
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Today and Tonight
Isolated showers and storms are possible this morning and today
as a cold front continues to move southeast through the area. The
front is expected to reach far southeast Nebraska by 7pm and may
stall out after the it crosses into northeast Kansas/northwest
Missouri. While an isolated storm or two may become severe,
widespread severe activity is not expected at this time. The best
chance for any severe activity will be in far southeast Nebraska,
extending into KS/MO.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Periodic showers and storms continue to be possible into this
weekend. Severe storm potential is uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 10, 5:51 AM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
651 AM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM TSTM WND DMG NIOBRARA 42.76N 98.03W
08/10/2020 KNOX NE PUBLIC
PERSON REPORTED A LARGE TREE DOWN BY THE
MISSOURI RIVER NEAR NIOBRARA, NE. FROM
PICTURE, ~8 INCH DIAMETER TREE APPEARED TO
BE SNAPPED AT ITS BASE.
&&
DMPSpecial weather statement, Aug 10, 7:03 AM CST, 57 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
803 AM CDT Mon Aug 10 2020
IAZ043-NEZ015-033-034-101330-
Monona IA-Thurston NE-Burt NE-Cuming NE-
803 AM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONONA...NORTH
CENTRAL BURT...NORTHEASTERN CUMING AND THURSTON COUNTIES UNTIL 830 AM
CDT...
At 803 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dakota City to near Pender. Movement was
east at 45 mph.
Wind gusts up to 55 mph will be possible with these storms.
Locations impacted include...
Walthill, Winnebago, Whiting, Decatur, Macy, Rosalie and Lewis And
Clark State Park.
This includes Interstate 29 between mile markers 115 and 125.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
west central Iowa...and northeastern and east central Nebraska.
LAT...LON 4227 9635 4226 9633 4223 9632 4222 9633
4221 9606 4193 9624 4208 9669 4228 9658
TIME...MOT...LOC 1303Z 287DEG 39KT 4243 9647 4208 9667
MEADSpecial weather statement, Aug 10, 7:30 AM CST, 30 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
830 AM CDT Mon Aug 10 2020
IAZ043-055-NEZ015-034-101415-
Monona IA-Harrison IA-Thurston NE-Burt NE-
830 AM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR MONONA...NORTHWESTERN HARRISON...
BURT AND SOUTHEASTERN THURSTON COUNTIES UNTIL 915 AM CDT...
At 828 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hornick to near Craig. Movement was east
at 45 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Onawa, Tekamah, Lyons, Whiting, Decatur, Ute, Pisgah, Moorhead, Macy,
Woodbine, Oakland, Mapleton, Blencoe, Soldier, Little Sioux, Castana,
Turin, Rodney, Preparation Canyon State Park and Willow Lake
Recreation Area.
This includes Interstate 29 between mile markers 92 and 125.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
west central Iowa...and northeastern and east central Nebraska.
LAT...LON 4169 9572 4183 9656 4188 9656 4224 9633
4223 9633 4221 9567 4187 9567 4186 9563
TIME...MOT...LOC 1328Z 268DEG 46KT 4219 9615 4175 9642
MEADSpecial weather statement, Aug 10, 7:42 AM CST, 18 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
842 AM CDT Mon Aug 10 2020
IAZ055-069-NEZ034-044-045-051>053-066-101415-
Pottawattamie IA-Harrison IA-Saunders NE-Sarpy NE-Burt NE-
Lancaster NE-Washington NE-Douglas NE-Dodge NE-
842 AM CDT Mon Aug 10 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATTAMIE...
SOUTHWESTERN HARRISON...NORTHWESTERN SARPY...SOUTHEASTERN BURT...
WASHINGTON...NORTHEASTERN LANCASTER...SOUTHEASTERN DODGE...DOUGLAS
AND SAUNDERS COUNTIES UNTIL 915 AM CDT...
At 841 AM CDT, Doppler radar was tracking outflow from strong
thunderstorms along a line extending from 5 miles west of Mondamin
to 5 miles north of Valley to Weston. Movement was southeast at 50
mph.
Wind gusts up to 50 mph will be possible with the passage of the
gust front.
Locations impacted include...
Omaha, Blair, Wahoo, Gretna, Missouri Valley, Ashland, Valley, Logan,
Arlington, Yutan, Fort Calhoun, Waterloo, Mead, Mondamin, Kennard,
Weston, Modale, Elkhorn, Millard and Bennington.
This includes the following highways...
Interstate 29 between mile markers 71 and 89.
Interstate 80 in Nebraska near mile marker 446.
A Severe Thunderstorm Watch remains in effect until 1100 AM CDT for
east central Nebraska.
LAT...LON 4121 9607 4101 9644 4102 9646 4100 9646
4089 9667 4120 9689 4143 9639 4176 9616
4169 9574
TIME...MOT...LOC 1341Z 314DEG 54KT 4171 9612 4138 9633 4119 9674
MEADLocal storm report, Aug 10, 7:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
856 AM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND GST 1 WNW VALLEY 41.32N 96.37W
08/10/2020 M56 MPH DOUGLAS NE OFFICIAL NWS OBS
PEAK WIND GUST MEASURED AT OAX OFFICE.
&&
PFLocal storm report, Aug 10, 7:57 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
857 AM CDT MON AUG 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM NON-TSTM WND GST 2 ESE TEKAMAH 41.77N 96.18W
08/10/2020 M61 MPH BURT NE ASOS
ASOS STATION KTQE TEKAMAH AIRPORT.
&&